Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 16, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 14, 1995, 6:21 PM EDT for Clearfield County, Pennsylvania. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- May 14, 1995, 6:21 PM EDT (22:21 UTC)
- Expired
- May 14, 1995, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clearfield County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 142224 SVRCTP PAC033-142315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 621 PM EDT SUN MAY 14 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...CLEARFIELD COUNTY AT 625 PM A SEVERE THUNDERSTORM WAS MOVING INTO CLEARFIELD COUNTY. THIS THUNDERSTORM WILL MOVE INTO THE TOWN OF DUBOIS WITHIN THE NEXT 10 MINUTES AND AFFECT THE TOWN OF CLEARFIELD IN THE NEXT 20 MINUTES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. FITZGERALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:50 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 14, 1:50 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT SUN MAY 14 1995
MCC REMAINS DEPARTING CWA ATTM LEAVING IN IT'S WAKE RAIN COOLED
AIR ACROSS MUCH OF CENTRAL PENNSYLVANIA. TEMPS CURRENTLY IN THE
LOW TO MID 50S ACROSS MUCH OF CWA. WITH CLD COVER HANGING ARND DO
NOT THINK TEMPS WILL REACH PREDICTED HIGHS. THIS BODES WELL FOR
REDUCING SVR WX THREAT ACROSS CWA.
ETA/NGM BRING AN W-E 5H JET INTO CENTRAL PA THIS EVE. LF QUAD OF
JET PUSHES ACROSS N-CENTRAL PA ARND 8 PM. OVERLAY SFC MOISTURE
CONV AND THEY GO TOGETHER QUITE WELL. WAITING TO SEE IF ANYTHING
FIRES ACROSS N OH ATTM AS BEST SFC MOISTURE CONV ACROSS THIS
AREA.
FRONT MOVES INTO W PA THIS EVE... THEN MOVES ACROSS CENTRAL PA
ARND MIDNIGHT. HIGH PRESSURE BUILDS INTO REGION FOR MONDAY. HIGH
PRESSURE SHIFTS EAST OF AREA ON TUES AND WAA BEGINS TO KICK-IN.
TONIGHT...SHOWERS AND A FEW TRW ENDING ARND MIDNIGHT....NO SVR.
GRADUAL CLRING AFTR MIDNIGHT.
MONDAY...PTLY SUNNY/MO SUNNY HIGHS NEAR FWC.
MONDAY NIGHT...CLR SKIES.
TUESDAY...INCREASING CLDS
WINTHERIn the hours before
Special weather statement, May 14, 2:51 PM EDT, 3 hours 30 minutes before
PAZ004-005-006-010-011-142400- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT SUN MAY 14 1995 ...A TORNADO WATCH HAS BEEN ISSUED UNTIL 9 PM EDT FOR THE FOLLOWING COUNTIES IN NORTHWEST PENNSYLVANIA... WARREN... ELK... MCKEAN... POTTER... CAMERON. TORNADOES... LARGE HAIL... DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THESE AREAS LATE THIS AFTERNOON AND EVENING. A COLD FRONT MOVING SOUTHEAST ACROSS NORTHWEST OHIO WAS TRIGGERING SEVERE WEATHER IN OHIO THIS AFTERNOON. AS THIS COLD FRONT CONTINUES TO MOVE RAPIDLY EAST...THE THREAT OF SEVERE THUNDERSTORMS AND TORNADOES WILL ALSO MOVE INTO NORTHWEST PENNSYLVANIA LATE THIS AFTERNOON AND EVENING. . REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE FORMATION OF TORNADOES AND SEVERE THUNDERSTORMS. KEEP AN EYE TO THE SKY...AND BE READY FOR QUICK ACTION IF A WARNING IS ISSUED. WINTHER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:00 PM EDT | Tornado Warning | CTP | Warren | 60 min |
| May 14, 5:40 PM EDT | Tornado Warning | CTP | McKean | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.